Quick Recall

Patient N who is suffering from malaria comes to the ER with seizures. Case history reveals N to be on a regular regime of valproic acid. Which of the following drug is most likely to have caused the seizure as a result of drug interaction with valproic acid ?

95 Votes

5 Likes

LikeAnswersShare

Mefloquine may lower plasma levels of a number of anticonvulsants, such as valproic acid, carbamazepine, phenobarbital, and phenytoin; concurrent use of mefloquine with these agents should be avoided. In general, mefloquine should be avoided in travelers with a history of seizures, mood disorders, or psychiatric disease.

SUGGESTIVE. OF.. MEFLOQUINE..... ....IT. IS. ASSOCIATED. WITH. MORE. SERIOUS... ...NEUROLOGICAL AND .... PSYCHIATRIC... SIDE. EFFECTS. THAN. OTHER REGIMES. OF. CHEMOPROPHYLAXIS OF. MALARIA...

Mefloqine drugs interacts with valproic acid and reduces plasma concentration of sodium valproate thuus exaggerated seizure.so mefloquin should be avoided.with valproic acid.

Mefloquine with valproic acid cause a seizure falciparam malaria seizure can occur

Mefloquine with valporic acid causes seizure when M Falciparum treated with mefloquine.

Thanks Dr Dinesh Gupta
0

The correct answer is, "Mefloquine"

Mefloquine

Diseases Related to Discussion

Cases that would interest you